Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 67, NWS Quad Cities, IA

June 22, 2015Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 22, 2015, 2:44 PM CDT for Linn County, Iowa. It was in force for 33 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 2:44 PM CDT (19:44 UTC)
Expired
Jun 22, 2015, 3:17 PM CDT
In force
33 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Linn County, IA

The radar

The Quad Cities radar (KDVN), 94 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 2:45 PM CDTHAIL 11 Sw Cedar Rapids, IA
Jun 22, 2:48 PM CDTHAIL 0.75Sw Cedar Rapids, IA
Jun 22, 2:48 PM CDTHAIL 0.881 Sse Cedar Rapids, IAHEAVY RAIN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1240 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WUUS53 KDVN 221944
SVRDVN
IAC113-222030-
/O.NEW.KDVN.SV.W.0067.150622T1944Z-150622T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
244 PM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 330 PM CDT

* AT 243 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEDAR
  RAPIDS...MOVING EAST AT 40 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  CEDAR RAPIDS...MOUNT VERNON...LISBON...FAIRFAX...ELY...BERTRAM...
  CEDAR RAPIDS MUNICIPAL AIRPORT AND PALISADES-KEPLER SATE PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 22.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4187 9182 4201 9181 4201 9137 4187 9137
TIME...MOT...LOC 1943Z 283DEG 35KT 4193 9165 

HAIL...1.25IN
WIND...<50MPH
 
$$

05/87
5 follow-up statements
269 
WWUS53 KDVN 221949
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
249 PM CDT MON JUN 22 2015

IAC113-222030-
/O.CON.KDVN.SV.W.0067.000000T0000Z-150622T2030Z/
LINN IA-
249 PM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN LINN COUNTY...

AT 249 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CEDAR
RAPIDS...MOVING EAST AT 55 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...MOUNT VERNON...LISBON...FAIRFAX...ELY...BERTRAM...
CEDAR RAPIDS MUNICIPAL AIRPORT AND PALISADES-KEPLER SATE PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 19.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4187 9182 4197 9172 4201 9137 4187 9137
TIME...MOT...LOC 1949Z 284DEG 47KT 4195 9169 

HAIL...1.25IN
WIND...<50MPH
 
$$

05/87
110 
WWUS53 KDVN 221955
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
255 PM CDT MON JUN 22 2015

IAC113-222030-
/O.CON.KDVN.SV.W.0067.000000T0000Z-150622T2030Z/
LINN IA-
255 PM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN LINN COUNTY...

AT 254 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BERTRAM...OR 
9 MILES EAST OF CEDAR RAPIDS...MOVING EAST AT 50 MPH. ANOTHER STRONG 
STORM WAS LOCATED EAST OF FAIRFAX AND IS STRENGTHENING AND COULD 
ALSO PRODUCE HAIL TO QUARTER SIZE.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...MOUNT VERNON...LISBON...FAIRFAX...ELY...BERTRAM...
CEDAR RAPIDS MUNICIPAL AIRPORT AND PALISADES-KEPLER SATE PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 19.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4187 9182 4197 9172 4201 9137 4187 9137
TIME...MOT...LOC 1954Z 276DEG 46KT 4192 9149 

HAIL...1.00IN
WIND...<50MPH
 
$$

05/87
694 
WWUS53 KDVN 222005
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT MON JUN 22 2015

IAC113-222030-
/O.CON.KDVN.SV.W.0067.000000T0000Z-150622T2030Z/
LINN IA-
305 PM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN LINN COUNTY...

AT 304 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELY...OR 9
MILES SOUTHEAST OF CEDAR RAPIDS...MOVING EAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...MOUNT VERNON...LISBON...ELY...BERTRAM AND
PALISADES-KEPLER SATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4187 9163 4197 9161 4201 9137 4187 9137
TIME...MOT...LOC 2004Z 270DEG 30KT 4190 9153 

HAIL...1.50IN
WIND...<50MPH
 
$$

05/87
739 
WWUS53 KDVN 222012
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 PM CDT MON JUN 22 2015

IAC113-222030-
/O.CON.KDVN.SV.W.0067.000000T0000Z-150622T2030Z/
LINN IA-
312 PM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN LINN COUNTY...

AT 312 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LISBON...OR
NEAR MECHANICSVILLE...MOVING EAST AT 45 MPH.

HAZARD...PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON AND LISBON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4187 9149 4195 9148 4196 9137 4187 9137
TIME...MOT...LOC 2012Z 280DEG 39KT 4188 9138 

HAIL...1.50IN
WIND...<50MPH
 
$$

05/87
165 
WWUS53 KDVN 222017
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 PM CDT MON JUN 22 2015

IAC113-222027-
/O.CAN.KDVN.SV.W.0067.000000T0000Z-150622T2030Z/
LINN IA-
317 PM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LINN COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4187 9149 4195 9148 4196 9137 4187 9137
TIME...MOT...LOC 2016Z 283DEG 35KT 4187 9132 

$$

05/87

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:24 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 22, 1:24 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
124 PM CDT MON JUN 22 2015

.UPDATE...
ISSUED AT 125 PM CDT MON JUN 22 2015

BOW ECHO THAT PRODUCED 70 TO 90 MPH DESTRUCTIVE WINDS ACROSS OUR
FAR NORTHERN COUNTIES THIS MORNING HAS LEFT A RAIN COOLED BOUNDARY
NORTH OF I-80. STRONG MOISTURE TRANSPORT AND STRONG SHEAR HAS
DEVELOPED AN ISOLATED ELEVATED SEVERE THUNDERSTORM IN THE CEDAR
RAPIDS AREA...WITH HAIL UP TO HEN EGG SIZE. ISOLATED ELEVATED
THUNDERSTORMS WITH MAINLY VERY LARGE HAIL WILL CONTINUE TO FESTER
THROUGH THE AFTERNOON. WITH THE CLOUD COVER I HAVE LOWERED TEMPERATURES
AND DEWPOINTS SEVERAL DEGREES.

LATER THIS AFTERNOON THROUGH THE EVENING...STRONG COLD FRONT IN NW
IA WILL BE PUSHING INTO OUR FAR NW CWA BY EVENING. DEWPOINTS WERE
IN THE 40S WITH GUSTY NW WINDS BEHIND THE FRONT. CAPES WILL BUILD
AS THE AFTERNOON PROGRESSES WITH STORMS BECOMING SURFACE BASED.
THE HRRR DEVELOPS DISCRETE SUPERCELLS IN OUR NW CWA BY MID TO LATE
AFTERNOON THEN PROGRESSING SOUTHEAST AND FORMING INTO ANOTHER BOW
ECHO. THESE STORMS WILL PRODUCE VERY LARGE HAIL AND A FEW TORNADOES
TRANSITIONING TO WIDESPREAD DAMAGING WINDS OF 70+ MPH AS IT PUSHES
INTO OUR SOUTHERN AND EASTERN COUNTIES. TO SAY THE LEAST THIS IS
ANOTHER DANGEROUS SEVERE WEATHER SITUATION UNFOLDING. THE SEVERE
THREAT WILL END WITH THE PASSAGE OF THE FRONT AND SHOULD BE PRETTY
MUCH OVER WITH IN THE DVN CWA BY MIDNIGHT.

UPDATE ISSUED AT 635 AM CDT MON JUN 22 2015

FEW UPDATES TO FORECAST. HAVE INCREASED POPS SLIGHTLY AS NORTHERN
CWA MAY GET A GLANCING PASS BY THE SEVERE MCS TO OUR NORTH. THINK
THAT THE STORMS WILL BE WEAKENING. AN ISOLATED 50 MPH GUST AND
EVEN A SEVERE GUST CANNOT BE RULED OUT. WAA AS ADVANCED THROUGH
THE CWA.

&&

.SYNOPSIS...
ISSUED AT 330 AM CDT MON JUN 22 2015

WARM ADVECTION WING IN FULL MOTION THIS MORNING AS MOISTURE SURGES
NORTH IN RESPONSE TO A LOW PRESSURE SYSTEM DEEPENING AND MOVING
TO THE NORTH OF THE AREA. A RATHER STICKY NIGHT FOR US AS SOME
LIGHT SHOWERS HAVE DEVELOPED ON THIS WING OF WAA. SOME
THUNDERSTORMS HAVE ALSO FORMED ACROSS FAR NW ZONES THIS MORNING AS
THE WARM FRONT MOVES TO THE NORTH. THIS WARM FRONT IS EXPECTED TO
CONTINUE SURGING NORTH. CURRENT PRESSURE FALLS SUPPORT THE NOTION
OF THIS AS WELL. THIS WILL KEEP THE SEVERE MCS TO OUR NORTH THIS
MORNING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 330 AM CDT MON JUN 22 2015

MAIN FORECAST CONCERN FOR THE SHORT TERM FORECAST ARE THE CHANCES
FOR STRONG TO SEVERE WEATHER TODAY ACROSS THE AREA. CONCERNS
REMAIN ABOUT CONVECTION THIS MORNING AND OVERALL COVERAGE ONCE
STORMS INITIATE THIS AFTERNOON.

CONVECTION ONGOING ACROSS SOUTH DAKOTA WILL LIKELY STAY NORTH OR
JUST CLIP FAR NORTHERN ZONES OF THE CWA TODAY. THIS MEANS THAT
CLOUD COVER WILL BE ACROSS THE AREA ALONG WITH SOME OFBS. THESE
OFBS AND DIFFERENTIAL HEATING BOUNDARIES WILL SERVE AS POTENTIAL
INITIATION POINTS BEFORE THE COLD FRONT COMES THROUGH THE AREA.
THESE SPECIFICS WILL BECOME CLEARER AFTER THE MORNINGS CONVECTION
MOVES THROUGH THE AREA.

VERY WARM AND MOIST AIRMASS IS IN PLACE AND WILL STAY IN PLACE
THROUGH THE DAY TODAY.  STRONG H7 CAPPING IS IN PLACE FROM THE SW TO THE NE. ALL MODELS
SUGGEST THAT THE FRONTAL CIRCULATION WILL BREAK THIS CAP AS IT
APPROACHES. WITH THE WARM AND MOIST AIRMASS ACROSS US...EXPECT
VERY LARGE CAPE...AOA 4000 J/KG...BELIEVE THAT THE NAM IS
OVERDOING THE VALUES. REGARDLESS ONCE THIS CAP BREAKS THUNDERSTORM
DEVELOPMENT WILL BE FAST. INITIAL STORM MODE WILL BE SUPERCELLS
CAPABLE OF VERY LARGE HAIL....DAMAGING WINDS AND ISOLATED
TORNADOES...ESPECIALLY CLOSE TO WI WHERE PROXIMITY TO OFBS AND THE
WARM FRONT COULD INCREASE LOW LEVEL HODOGRAPHS. THESE STORMS WILL
LIKELY GROW INTO BOWING SEGMENTS WITH STRONG DAMAGING WINDS BEING
THE MAIN THREATS.

MY CURRENT THINKING IS THIS...WE WILL WATCH A CU FIELD PERCOLATE
THROUGH MOST OF THE AFTERNOON. THE CAP WILL BE BROKEN AROUND 00Z
AND EXPLOSIVE DEVELOPMENT OF SUPERCELLS WILL OCCUR AROUND THE COLD
FRONT. I THINK THAT THE CELLS WILL BE ISOLATED AT FIRST AND MAY
PERSIST THAT WAY FOR A COUPLE OF HOURS. WITH THE 0-6 KM SHEAR
VECTOR NOWHERE NEAR PERPENDICULAR TO THE BOUNDARY...STORMS WILL
QUICKLY GROW UPSCALE ONCE COVERAGE INCREASES.

PWATS ARE EXCEPTIONALLY HIGH. HEAVY RAINS ARE ALSO POSSIBLE...I
THINK ANY FLOODING WOULD BE TIED DIRECTLY TO TRAINING STORMS. I
DONT SEE THIS AS MUCH OF A THREAT AS STORMS WILL LIKELY BE GROWING
UPSCALE INTO AN MCS JUST OUT OR JUST NEAR OUR BORDERS TO THE SOUTH
AND EAST.

TODAY IS A DAY TO PAY ATTENTION TO THE WEATHER AND HAVE A PLAN
IN CASE SEVERE WEATHER DEVELOPS.

ONCE THE FRONT MOVES THROUGH...HIGH PRESSURE AND MUCH COOLER DRIER
AIR MOVES INTO THE AREA.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 330 AM CDT MON JUN 22 2015

SIGNIFICANT RAINS MID WEEK AND GENERALLY BELOW NORMAL TEMPERATURES.

LONG TERM FORECAST CONFIDENCE ASSESSMENT...FAIR TO POOR OR AVERAGE
TO BELOW AVERAGE.  MAIN ISSUE IS AGAIN PRECIPITATION EVENT LATE
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.  AMERICAN SOLUTIONS TOO FAR
NORTH WITH WARM AIR AND PRECIPITATION.  FAST W-NW UPPER FLOW AND
HIGH MOISTURE LEVELS WILL SPAWN LOTS OF CONVECTION WHICH SHOULD KEEP
AREA CLOUDY AND COOLER THIS PERIOD WITH STALLED FRONT TO THE SOUTH
LIKE THE HI-RES ECMWF. LOCAL HEAVY RAIN TECHNIQUES AND UPPER FORCING
ALSO SHOW BEST PLACEMENT OF HEAVY RAINS SHOULD BE ALL OR OVER MOSTLY
THE SOUTHERN HALF OF THE AREA.

OVERVIEW...INITIALIZATION AND VERIFICATION ONCE AGAIN ARE TOO HIGH
ON BL MOISTURE (DEWPOINTS) AND RESULTING IN TOO COPIOUS QPF FIELDS
TO ACTUAL.  FAVORED PATTERN ALSO FOR COOL POOLS...OR OUTFLOW
BOUNDARIES WHICH ARE NON-HYDROSTATIC AND NOT ABLE TO BE CAPTURED BY
SOLUTIONS.  PREFER A 75/25 MIX OF HI-RES ECMWF TO GFS THROUGH DAY 3
AND THEN WITH NW FLOW A 50/50 BLEND WITH MOSTLY DRY AND BELOW NORMAL
TEMPERATURES.

TUESDAY AND TUESDAY NIGHT...TRENDS CONTINUE FOR A SLIGHTLY STRONGER
AND COOLER WEAK HIGH PRESSURE SYSTEM.  HAVE LOWERED TEMPERATURES A
DEGREE OR TOO AND ALSO DEWPOINTS 2 TO 3 DEGREES AS DISCUSSED LAST
NIGHT COULD BE THE CASE AND THIS IS ON TRACK.  LATER SHIFTS MAY NEED
TO TRIM A DEGREE OR TWO MORE...ESPECIALLY FOR DEWPOINTS NORTHERN
SECTIONS MAKING FOR ANOTHER NICE AND COMFORTABLE SUMMER DAY.
TUESDAY NIGHT...EXPECT A CONVECTIVE COMPLEX NEAR NE/KS BORDER THAT
WILL LIKELY MOVE EAST INTO FAR SW SECTIONS BY MORNING. LOTS OF
CLOUDS EXPECTED OVER MOST TO ALL THE REGION BY DAYBREAK.  RATE OF
CLOUDINESS INCREASING OVERNIGHT WILL IMPACT MINS.

IF CLOUDS DELAYED THEN NE 1/3 OR MORE OF AREA MINS MAY NEED TRIMMING
BY AT LEAST A CATEGORY OR 3 DEGREES...INTO THE UPPER 50S.  FAR SW
SECTIONS COULD SEE .5 TO 1 INCH AMOUNTS BY MORNING WITH COMPLEX WITH
A LOW POSSIBILITY OF SEVERE SINCE FRONT SHOULD BE TOO OUR
SOUTH...LIMITING INSTABILITY.

WEDNESDAY AND WEDNESDAY NIGHT...LITTLE CHANGE WITH LOTS OF CLOUDS
AND PRECIPITATION.  HEAVIEST PRECIPITATION STILL SLATED BE ROUGHLY
ALONG OR SOUTH OF HIGHWAY 34.  FORCING AND MOISTURE PROFILES FAVOR
WIDESPREAD .5 TO 1.5+ AMOUNTS ALONG AND SOUTH OF HIGHWAY 30 WITH
LOCALLY 2 TO 3+ POSSIBLE SOUTH OF HIGHWAY 34.  COMBINED WITH TUESDAY
NIGHT EVENT LIKELY WOULD RESULT IN RENEWED HYDRO ISSUES. SEVERE RISK
CONTINUES TO APPEAR WILL BE PROBABLY SOUTH OF IA/MO BORDER. HIGH
TEMPERATURES HAVE LOWERED AS MENTIONED LAST NIGHT AND BASED ON THIS
PATTERN LIKELY NEED LOWERING ANOTHER 5 TO 8+ DEGREES ALONG AND NORTH
OF HIGHWAY 34 DUE TO GOOD EVAPORATIVE COOLING. LOTS OF MID TO UPPER
70S FOR HIGHS APPEAR VERY POSSIBLE...IF NOT PROBABLE FOR LATER
SHIFTS.

FOR THE 24+ HOUR PERIOD...SEE LOCALLY 2 TO 3 INCH AMOUNTS LIKELY FOR
SOME AREAS...THIS SHOULD PUSH SOME AREA RIVERS ONCE AGAIN NEAR TO
OVER BANKFULL WITH SOME RENEWED FLOODING.  LOWER END FLASH FLOODING
ALSO MAY OCCUR WITH AMOUNTS OVER 2 INCHES IF FALLS FAST ENOUGH...AS
IN A FEW HOURS OR LESS.

THURSDAY THROUGH SUNDAY...INCREASINGLY STRONGER NW UPPER LEVEL FLOW
TO RESULT IN COOLER AND DRIER WEATHER WITH LITTLE OR NO SIGNIFICANT
ADDITIONAL RAINFALL.  TEMPERATURES MOSTLY 3 TO 8 DEGREES BELOW NORMAL
WITH HIGHS MID 70S TO LOWER 80S MOST DAYS AND MINS MID 50S TO LOWER
60S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 125 PM CDT MON JUN 22 2015

VFR CONDS THROUGH THIS TAF CYCLE EXCEPT MVFR/IFR CONDS IN
THUNDERSTORMS. DISCRETE SUPERCELLS THIS AFTERNOON AND EARLY
EVENING WILL UPSCALE INTO A BOW ECHO AS IT PUSHES SOUTHEAST ACROSS
THE TAF SITES. VERY LARGE HAIL...DAMAGING WINDS OF 70+ MPH AND A
FEW TORNADOES ARE ALL LIKELY THROUGH THIS EVENING. SOUTH TO
SOUTHWEST WINDS 10 TO 20 KNOTS AHEAD OF THE FRONT THEN NORTHWEST
TO NORTH BEHIND THE FRONT TONIGHT AND TUESDAY.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...HAASE
SYNOPSIS...GIBBS
SHORT TERM...GIBBS
LONG TERM...NICHOLS
AVIATION...HAASE
Hazardous weather outlook, Jun 22, 12:04 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1204 PM CDT MON JUN 22 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231400-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1204 PM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS MOST OF THE OUTLOOK AREA UNDER AN
ENHANCED SLIGHT RISK FOR THIS AFTERNOON AND EVENING.

A COLD FRONT AND LINGERING OUTFLOW BOUNDARIES WILL SERVE AS THE
FOCUS FOR ADDITIONAL THUNDERSTORMS THIS AFTERNOON AND EVENING WITH
SOME OF THESE STORMS LIKELY BECOMING SEVERE...MAINLY BETWEEN 3 PM
AND 10 PM CDT. THE PRIMARY RISK INITIALLY WILL BE LARGE HAIL UP TO
THE SIZE OF GOLFBALLS. HOWEVER...BY EVENING THE PRIMARY RISK WILL
BECOME DAMAGING STRAIGHT LINE WINDS OF 60 TO 80 MPH. AN ISOLATED
TORNADO WILL ALSO BE POSSIBLE.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD
STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THUNDERSTORMS ARE LIKELY. AT
THIS TIME CONDITIONS ARE FAVORABLE FOR ADDITIONAL LOCALLY HEAVY
RAINFALL OF 2 INCHES OR MORE. THE GREATEST THREAT OF HEAVY RAINFALL
APPEARS TO BE SOUTH OF THE I-80 CORRIDOR. STRONG TO SEVERE STORMS
MAY ALSO BE POSSIBLE WITH THE GREATEST RISK SOUTH OF HIGHWAY 34. THE
PRIMARY SEVERE RISK WOULD BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 22, 1:31 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
131 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             3 SE KEYSTONE           41.92N 91.25W
06/22/2015  E2.75 INCH       CEDAR              IA   TRAINED SPOTTER

            WINDSHIELD BROKEN

&&

DMD
Local storm report, Jun 22, 1:36 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
136 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             CEDAR RAPIDS            41.97N 91.67W
06/22/2015  E1.75 INCH       LINN               IA   PUBLIC

            NORTHEAST SIDE OF CEDAR RAPIDS

1240 PM     HAIL             CEDAR RAPIDS            41.97N 91.67W
06/22/2015  M1.50 INCH       LINN               IA   TRAINED SPOTTER

            SEVERAL HAIL STONES WITH LARGEST MEASURING 1.5IN.
            DIAMETER. SPOTTER NEAR LINDALE MALL AT TIME OF REPORT.

1230 PM     HAIL             1 E PALO                42.06N 91.78W
06/22/2015  E1.75 INCH       LINN               IA   PUBLIC

            HAIL STARTED AS QUARTER SIZE THEN INCREASED TO GOLF BALL
            SIZE ALONG WITH HEAVY RAIN. EVENT LASTED 8 MINUTES.

1100 AM     HEAVY RAIN       1 WNW INDEPENDENCE      42.47N 91.91W
06/22/2015  E1.50 INCH       BUCHANAN           IA   TRAINED SPOTTER

            RAINFALL SINCE MIDNIGHT 1.50-1.74

&&
Local storm report, Jun 22, 1:41 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
141 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             1 N MECHANICSVILLE      41.92N 91.25W
06/22/2015  E2.75 INCH       CEDAR              IA   TRAINED SPOTTER

            WINDSHIELD BROKEN

&&

DMD
Special weather statement, Jun 22, 1:43 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
143 PM CDT MON JUN 22 2015

IAZ066-221915-
CLINTON-
143 PM CDT MON JUN 22 2015

...A STRONG THUNDERSTORM WILL AFFECT CLINTON COUNTY...

AT 141 PM CDT...A STRONG THUNDERSTORM WAS NEAR LOST NATION...OR 9
MILES SOUTH OF MAQUOKETA...MOVING EAST AT 50 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

SOME LOCATIONS IMPACTED INCLUDE...

DELMAR...LOST NATION...CALAMUS...CHARLOTTE...WELTON...TORONTO...AND
TEEDS GROVE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4181 9089 4203 9089 4203 9020 4181 9020
TIME...MOT...LOC 1841Z 271DEG 33KT 4193 9071

08
Local storm report, Jun 22, 1:44 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
144 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             3 N MECHANICSVILLE      41.95N 91.25W
06/22/2015  M2.75 INCH       JONES              IA   PUBLIC

&&

DMD
Special weather statement, Jun 22, 2:02 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
202 PM CDT MON JUN 22 2015

IAZ065-066-068-ILZ015-221945-
ROCK ISLAND-CEDAR-CLINTON-SCOTT-
202 PM CDT MON JUN 22 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROCK ISLAND...
SOUTHERN CLINTON...NORTHERN SCOTT AND EAST CENTRAL CEDAR COUNTIES...

AT 200 PM CDT...A STRONG THUNDERSTORM WAS OVER BENNETT...OR 9 MILES
EAST OF TIPTON...MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS IMPACTED INCLUDE...

CLINTON...ELDRIDGE...DE WITT...CAMANCHE...DONAHUE...MCCAUSLAND...LOW
MOOR...PARK VIEW...SCOTT COUNTY PARK...FOLLETTS AND PLAINVIEW.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4169 9105 4183 9103 4181 9026 4163 9036
TIME...MOT...LOC 1900Z 271DEG 65KT 4177 9095

08

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:06 AM CDTSpecial Weather StatementDVNBenton24 min
Jun 22, 4:14 AM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Linn46 min
Jun 22, 8:09 AM CDTSevere Thunderstorm WarningDVNBuchanan51 min
Jun 22, 8:28 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more62 min
Jun 22, 8:34 AM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque41 min
Jun 22, 8:44 AM CDTSevere Thunderstorm WarningDVNBenton, Linn46 min
Jun 22, 9:00 AM CDTSevere Thunderstorm WarningDVNClinton, Dubuque, Jackson, Jones60 min
Jun 22, 10:23 AM CDTSpecial Weather StatementDVNClinton37 min
Jun 22, 11:49 AM CDTSpecial Weather StatementDVNBenton26 min
Jun 22, 12:15 PM CDTSpecial Weather StatementDVNBenton, Linn30 min
Jun 22, 12:31 PM CDTSevere Thunderstorm WarningDVNLinn29 min
Jun 22, 12:41 PM CDTSevere Thunderstorm WarningDVNJones, Linn64 min
Jun 22, 1:13 PM CDTSevere Thunderstorm WarningDVNCedar47 min
Jun 22, 1:43 PM CDTSpecial Weather StatementDVNClinton32 min
Jun 22, 2:02 PM CDTSpecial Weather StatementDVNScott43 min
Jun 22, 3:02 PM CDTSpecial Weather StatementDVNScott28 min
Jun 22, 3:11 PM CDTSevere Thunderstorm WarningDVNCedar19 min
Jun 22, 3:15 PM CDTSevere Thunderstorm WarningDVNClinton13 min
Jun 22, 5:14 PM CDTSpecial Weather StatementDVNHenry, Jefferson, Keokuk, Washington2 hr
Jun 22, 5:47 PM CDTSpecial Weather StatementDVNClinton28 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.